MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND EHS MOTOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND EHS MOTOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number EM100-A-R
Medical Device Problem Codes Difficult to Insert (1316); Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report confirmed.The device was tested and the temperature was measured to be 150.3°f.The rate of temperature rise was above threshold at 6.4°f/sec.The likely cause was identified as detached ceramic balls for the proximal d-ring which caused the spring to push the carrier against the collet closure and another spring will push the collet closure towards the carrier.This will create contact and generate heat when the motor is used.Also, the o-rings were worn.It was also noted that the tool was not seating properly because there were no stainless steel balls and brake will not be able to move axially which result to tool retention bearings that do not engage.The retention ball bearings must disengage first for the tool to be inserted.Upon disassembly, a slimy substance was found on components as if the motor was dipped into something.There was a large amount of debris build up in the collet, specifically around the collet brake.This type of failure is associated with (b)(4).The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.We will continue to track and trend this complaint type.(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Repair request initiated for device with the report of tool not seating properly.It was reported that there was no patient or staff impact.Repair escalated to product event on evaluation due to overheating.

Brand Name
MIDAS REX® LEGEND EHS MOTOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key7504125
Report Number1625507-2018-00023
Device Sequence Number217955
Product Code HBE
UDI-Device Identifier00613994421999
UDI-Public00613994421999
Combination Product (Y/N)N
PMA/510(K) Number
K012456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM100-A-R
Device Catalogue NumberEM100-A-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1